Unexpected Cardiac Arrest due to Extrapericardial Tamponade: Beware of Hemomediastinum!
- *Corresponding Author:
- Sergio Nicola Forti Parri, M.D.
Thoracic Surgery Unit
Maggiore and Bellaria Hospitals
Largo Nigrisoli 2, Bologna, Italy
Tel: +39 0516478849
Fax: +39 0516478209
E-mail: [email protected]
Received Date: June 03, 2015; Accepted Date: July 24, 2015; Published Date: July 31, 2015
Citation: Parri SNF, Guiducci GM, Kawamukai K, Tugnoli G (2015) Unexpected Cardiac Arrest due to Extrapericardial Tamponade: Beware of Hemomediastinum!. Emerg Med (Los Angel) 5:276. doi:10.4172/2165-7548.1000276
Copyright: © 2015 Parri SNF, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Cardiac tamponade resulting from hemopericardium after a thoracic trauma is a relatively common occurrence. We report on 2 cases of extrapericardial cardiac tamponade, a condition that is definitely less common although potentially life threatening. Both patients underwent sternotomic cardiac decompression and were transferred to ICU: the first patient died of neurological damage, the second patient was discharged on day six after surgery. The aim of the present report is to focus on the hemomediastinum, and in particular to stress the fact that a chest trauma apparently stabilized can suddenly lead to an extrapericardial tamponade.